Alert archive / Georgia / Lake Wind Advisories in 2005
Lake Wind Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this lake wind advisory at Nov 22, 2005, 4:01 AM EST for 96 counties in Georgia. It took effect at Nov 22, 2005, 6:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2005, 4:01 AM EST (09:01 UTC)
- In effect from
- Nov 22, 2005, 6:00 AM EST
- Expired
- Nov 22, 2005, 4:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 220901 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 AM EST TUE NOV 22 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221715- /O.NEW.KFFC.LW.Y.0003.051122T1100Z-051122T2100Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 401 AM EST TUE NOV 22 2005 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. HIGH PRESSURE WAS BUILDING INTO THE SOUTHEAST...WHILE STRONG LOW PRESSURE WAS MOVING ALONG THE MID ATLANTIC COAST THIS MORNING. THIS COMBINATION WAS PRODUCING STRONG NORTHWEST WINDS OVER NORTH AND CENTRAL GEORGIA. STRONG WINDS WILL CONTINUE THROUGHOUT MOST OF THE DAY AS NORTHWEST FLOW BRINGS COLD AIR INTO THE STATE. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 25 MPH CAN BE EXPECTED. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
2 follow-up statements
000 WWUS72 KFFC 221859 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 159 PM EST TUE NOV 22 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-222100- /O.CON.KFFC.LW.Y.0003.000000T0000Z-051122T2100Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 159 PM EST TUE NOV 22 2005 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. HIGH PRESSURE WAS BUILDING INTO THE SOUTHEAST...WHILE STRONG LOW PRESSURE WAS MOVING NORTH ALONG THE MID ATLANTIC COAST EARLY THIS AFTERNOON. THIS COMBINATION WAS PRODUCING STRONG NORTHWEST WINDS OVER NORTH AND CENTRAL GEORGIA. STRONG WINDS WILL CONTINUE THROUGHOUT THE REST OF THE AFTERNOON AS NORTHWEST FLOW CONTINUES BRINGING COLD AIR INTO THE STATE. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 25 MPH CAN BE EXPECTED. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KFFC 222050 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EST TUE NOV 22 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-222200- /O.EXP.KFFC.LW.Y.0003.000000T0000Z-051122T2100Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 350 PM EST TUE NOV 22 2005 ...LAKE WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... THE LAKE WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON. HOWEVER...WHILE WINDS ACROSS THE AREA WILL GENERALLY FALL BELOW LAKE WIND ADVISORY CRITERIA...THEY WILL LIKELY REMAIN SUSTAINED AT 10 TO 15 MPH WITH GUSTS UP TO 20 MPH THROUGH THE EARLY EVENING HOURS. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this lake wind advisory went out at Nov 22, 3:40 AM EST, 21 minutes earlier.
Area forecast discussion, Nov 22, 3:40 AM EST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 AM EST TUE NOV 22 2005 .SHORT TERM...(TODAY THROUGH THURSDAY) UPPER CLOSED LOW MOVING NORTHEAST THROUGH THE CAROLINAS THIS MORNING WITH SURFACE SYSTEM CENTERED ALONG THE MID ATLANTIC. VORT MAX DROPPING INTO THE UPPER TROUGH TODAY SHOULD KEEP SOME CLOUDINESS OVER THE CWA...ESPECIALLY OVER THE NORTH. SOME LIGHT SNOW WAS REPORTED OVER THE HIGHER ELEVATIONS OF NORTHEAST GA DURING THE NIGHT. THERE MAY BE SOME FLURRIES THIS MORNING...BUT THAT SHOULD BE THE EXTENT OF IT. GRADIENT REMAINS TIGHT TODAY AND 850 WINDS ARE PROGGED TO REMAIN IN THE 40 TO 45 KT RANGE. MIXING MAY PUT SURFACE WINDS INTO 20 TO 25MPH RANGE AND HAVE ISSUED A LAKE WIND ADVISORY FOR THE ENTIRE CWA. NOT MUCH WARMING EXPECTED TODAY WITH COLD ADVECTION PATTERN. WEDNESDAY AND THURSDAY LOOK DRY WITH SLOWLY MODERATING TEMPERATURES. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) EAST COAST TROUGH REMAINS ANCHORED THROUGH SATURDAY. ANOTHER SHORT WAVE DROPPING SOUTHWARD THURSDAY NIGHT INTO FRIDAY. HAVE KEPT THINGS DRY FOR THIS TIME FRAME SINCE IT IS UNCERTAIN WHETHER ENOUGH MOISTURE WILL MAKE IT THIS FAR SOUTH. WE GET BACK INTO A SOUTHWEST FLOW PATTERN AFTER SATURDAY AS LOW PRESSURE FORMS IN THE SOUTHWEST. MOISTURE RETURNING DURING THAT TIME AND CHANCE POPS FOR SUNDAY THROUGH MONDAY LOOK OKAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 49 31 52 45 / 5 0 5 5 ATHENS 50 31 55 42 / 10 0 5 5 GAINESVILLE 49 33 49 42 / 10 0 5 5 ROME 47 30 53 39 / 10 0 5 10 COLUMBUS 55 35 57 45 / 0 0 5 5 MACON 54 32 55 45 / 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY TODAY ALL ZONES. && 41
Hazardous weather outlook, Nov 21, 9:55 PM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 955 PM EST MON NOV 21 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230300- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 955 PM EST MON NOV 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...OVERNIGHT MONDAY NIGHT ...STRONG GUSTY WINDS EXPECTED ACROSS MOST OF NORTH AND CENTRAL GEORGIA... .SYNOPSIS... DEEP LOW PRESSURE SYSTEM OVER SOUTH CAROLINA WILL MOVE NORTHEAST. .PRIMARY HAZARD... WINDS GUSTING TO 35 TO 45 MPH WILL SPREAD ACROSS MUCH OF NORTH AND CENTRAL GEORGIA MONDAY EVENING. WINDS SPEEDS SHOULD TAPER OFF AFTER MIDNIGHT. .DISCUSSION... A STRONG PRESSURE GRADIENT DEVELOPED IN THE WAKE OF THE LOW PRESSURE SYSTEM IN SOUTH CAROLINA. IN ADDITION...SINKING AIR IN THE WAKE OF THE UPPER LEVEL STORM SYSTEM BROUGHT STRONG WINDS ALOFT DOWN TO THE SURFACE. THIS PROCESS WILL BE COMPLETED AFTER MIDNIGHT...AND WIND SPEEDS WILL SETTLE DOWN TO THE 15 TO 30 MPH RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Nov 21, 10:14 PM EST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1014 PM EST MON NOV 21 2005 GAZ006>009-014>016-221515- FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1014 PM EST MON NOV 21 2005 ...LIGHT SNOW OCCURRING IN SECTIONS OF NORTH GEORGIA... THE STRONG NORTHWEST FLOW HAS USHERED IN A MUCH COLDER AIR MASS...COLD ENOUGH TO CHANGE RAIN TO SNOW OVER THE HIGHER ELEVATIONS OF NORTH GEORGIA...NORTH OF A LINE FROM DAHLONEGA TO CLEVELAND. OVER THE NEXT FEW HOURS LIGHT SNOW CAN BE EXPECTED...MAINLY ON GRASSY AREAS...WITH AN ELEVATION OF FOUR THOUSAND FEET AND ABOVE. IN UNION COUNTY NEAR BLOOD MOUNTAIN SNOWFALL OF 1.5 INCHES WAS REPORTED...AND ABOUT TWO INCHES IN WHITE COUNTY ALONG THE RICHARD B. RUSSELL SCENIC HIGHWAY. BY 1 AM...THE PRECIPITATION WILL TAPPER OFF...BUT SOME FLURRIES CAN STILL BE EXPECTED AS THE COLD AND WIND CONTINUE TO SQUEEZE OUT ANY REMAINING MOISTURE OVER THE NEXT FEW HOURS.
Nearby
Lake Wind Advisories in Georgia, 2005Every lake wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.